Alert archive / Texas / High Wind Warnings in 2026

High Wind Warning 2, NWS Amarillo, TX

March 11, 202615 counties in Texas

NWS Amarillo, TX issued this high wind warning at Mar 11, 2026, 4:13 AM CDT for 15 counties in Texas. It was in force for 12 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 11, 2026, 4:13 AM CDT (09:13 UTC)
Expired
Mar 11, 2026, 4:00 PM CDT
In force
12 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 35 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 4:34 AM CDTNON-TSTM WND GST 6111 S Romero, TXWest Texas Mesonet.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
3298 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

784 
WWUS74 KAMA 110913
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
413 AM CDT Wed Mar 11 2026

TXZ006>020-317-111700-
/O.UPG.KAMA.WI.Y.0007.000000T0000Z-260311T2100Z/
/O.NEW.KAMA.HW.W.0002.260311T0913Z-260311T2100Z/
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
Including the cities of Palo Duro Canyon State Park, Channing,
Amarillo, Buffalo Lake, Goodnight, Wayside, Boys Ranch, Briscoe,
Skellytown, Lela, Kingsmill, Pantex, Umbarger, Wildorado, Vega,
Clarendon, Dozier, Borger, Hereford, Canyon, Codman, Canadian,
Twitty, Panhandle, Miami, Hartley, Washburn, Samnorwood, Glazier,
Lora, Pampa, Dawn, Wellington, Wheeler, Dumas, Masterson, Lake
Marvin, Lutie, Four Way, Shamrock, White Deer, Claude, Bootleg,
Romero, and Bushland
413 AM CDT Wed Mar 11 2026

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* WHAT...North winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...A portion of the Texas Panhandle.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

OKZ001>003-TXZ001>005-111700-
/O.CON.KAMA.WI.Y.0007.000000T0000Z-260311T2100Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Including the cities of Wolf Creek Park, Keyes, Dalhart,
Farnsworth, Perryton, Forgan, Waka, Gruver, Boise City, Guymon,
Conlen, Ware, Beaver, Stratford, Higgins, Spearman, Follett, and
Booker
413 AM CDT Wed Mar 11 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* WHAT...North winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...In Oklahoma, Beaver, Cimarron, and Texas Counties. In 
  Texas, Dallam, Hansford, Lipscomb, Ochiltree, and Sherman Counties.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

LFM
2 follow-up statements
670 
WWUS74 KAMA 111608
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1108 AM CDT Wed Mar 11 2026

TXZ006>020-317-112100-
/O.CON.KAMA.HW.W.0002.000000T0000Z-260311T2100Z/
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
Including the cities of Hartley, Skellytown, Channing, Borger,
Pampa, Four Way, Washburn, Wellington, Samnorwood, Panhandle,
Palo Duro Canyon State Park, Wildorado, Wayside, Lake Marvin,
Briscoe, Canadian, Romero, Vega, Dozier, Boys Ranch, Dumas,
Buffalo Lake, Bushland, Pantex, Goodnight, Bootleg, Clarendon,
Lutie, Umbarger, Wheeler, Glazier, Lora, Lela, Dawn, White Deer,
Amarillo, Canyon, Masterson, Miami, Kingsmill, Hereford, Claude,
Twitty, Shamrock, and Codman
1108 AM CDT Wed Mar 11 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS 
AFTERNOON...

* WHAT...North winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...A portion of the Panhandle of Texas.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

OKZ001>003-TXZ001>005-112100-
/O.CON.KAMA.WI.Y.0007.000000T0000Z-260311T2100Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Including the cities of Higgins, Waka, Gruver, Guymon, Booker,
Ware, Farnsworth, Conlen, Follett, Keyes, Stratford, Spearman,
Perryton, Forgan, Wolf Creek Park, Dalhart, Boise City, and
Beaver
1108 AM CDT Wed Mar 11 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* WHAT...North winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...In Oklahoma, Beaver, Cimarron, and Texas Counties. In 
  Texas, Dallam, Hansford, Lipscomb, Ochiltree, and Sherman Counties.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

98
187 
WWUS74 KAMA 112102
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
402 PM CDT Wed Mar 11 2026

TXZ006>020-317-112215-
/O.EXP.KAMA.HW.W.0002.000000T0000Z-260311T2100Z/
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
Including the cities of Lutie, Wildorado, Shamrock, Pantex,
Briscoe, Bootleg, Codman, Goodnight, Panhandle, Washburn,
Hartley, Lela, Samnorwood, Vega, Canadian, Pampa, Glazier,
Dozier, Umbarger, Skellytown, Buffalo Lake, Canyon, Clarendon,
Dawn, Twitty, Four Way, Romero, Channing, Lake Marvin,
Wellington, Borger, Kingsmill, Lora, Masterson, Miami, Dumas,
White Deer, Hereford, Bushland, Palo Duro Canyon State Park,
Wayside, Wheeler, Boys Ranch, Claude, and Amarillo
402 PM CDT Wed Mar 11 2026

...HIGH WIND WARNING HAS EXPIRED...

While winds will still be breezy for a bit, the high wind threat has 
ended.

$$

OKZ001>003-TXZ001>005-112215-
/O.EXP.KAMA.WI.Y.0007.000000T0000Z-260311T2100Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Including the cities of Perryton, Gruver, Wolf Creek Park,
Beaver, Stratford, Higgins, Dalhart, Ware, Forgan, Guymon, Keyes,
Boise City, Waka, Booker, Farnsworth, Follett, Spearman, and
Conlen
402 PM CDT Wed Mar 11 2026

...WIND ADVISORY HAS EXPIRED...

While winds will still be breezy for a bit, the strong wind threat 
has ended.

$$

DGW

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Mar 11, 1:03 AM CDT, 3 hours 10 minutes earlier. Its key messages:

  • Issued at 100 AM CDT Wed Mar 11 2026
  • Windy conditions are expected behind a cold front tonight into Wednesday. A Wind Advisory has been issued from 4 AM to 4 PM for +50 mph winds in the Texas Panhandle.
  • A return of warmer and drier conditions are expected to keep elevated to critical fire clear present into next week.
Area forecast discussion, Mar 11, 1:03 AM CDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
103 AM CDT Wed Mar 11 2026

...New KEY MESSAGES, SHORT TERM, LONG TERM...

.KEY MESSAGES...
Issued at 100 AM CDT Wed Mar 11 2026

- Windy conditions are expected behind a cold front tonight into
  Wednesday. A Wind Advisory has been issued from 4 AM to 4 PM for
  +50 mph winds in the Texas Panhandle.

- A return of warmer and drier conditions are expected to keep
  elevated to critical fire clear present into next week.

&&

.SHORT TERM...
(Today through Thursday night)
Issued at 100 AM CDT Wed Mar 11 2026

As of this late Tuesday night, latest radar and observation sites
where tracking the expected cold front entering the southern
portions of Colorado and Kansas. While this front continues to
trend with a decent cool off for the Panhandles Wednesday, the
primary concern has been more focused on the winds. Presently
latest CAMs continue to see heavy support from 850mb jet that is
following behind the front with winds in this jet peaking at
around 50 to 60kt. This will correlated to strong winds down at
the surface directly behind the front with northerly winds
reaching speeds of 25 to 35 mph and gust upwards of 55 mph. These
winds are expected to hold through the late morning and afternoon
thanks in part to a 700mb filling in for support. What has been
really concerning however, is that recent runs of the HRRR have
been seeing efficient bleed down of this jet which could result in
rouge gusts reaching 60 mph, especially as the front passes
overnight. At this time, these gusts look to be very brief with
only the far Southeastern Texas Panhandles retaining any chances
of seeing them beyond the initial frontal passage. Given this, it
has been decided to keep the Panhandles under a Wind Advisory
until 4 pm. Otherwise, potential is present to see pockets of
blowing dust through out the day.

As for fire weather concerns for the day, expected winds do give
potential for concerns to be had, but timing between our lowest RH
values and these winds are a bit skewed, with winds looking to
weaken during the afternoon. Added to this, will be temperature
only reaching into 50 to 60s for the day, which could be more
beneficial in quelling fire starts. Given this combination, only
elevated to very brief low-end critical fire weather is expected
at this time. These concern do escalate for Thursday as much
warmer and drier conditions see the potential for critical fire
weather that afternoon.

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 100 AM CDT Wed Mar 11 2026

Model agreement continues see a ridge build in over the Western
Untied States for the remainder of the work week, which will
likely leave the Panhandles under another round dry and warmer
conditions. This warming period will eventually see us rebounding
from the expected cold front Wednesday, with afternoon highs
expected to be in the mid 70s to low 80s as early as Friday. Of
course, these warm and dry conditions are likely to come with fire
weather concerns with present guidance already seeing potential
for teen to single digit RH values on Friday and Saturday. These
concerns only grow for Sunday as models see a upper-level trough
brush just to our north and force a front and some breezier
conditions to move across the Panhandle for the day. Otherwise,
this trend look to continue into next week with models see a
strong upper-level high push into the Western United States.

&&

.AVIATION...
(06Z TAFS)
Issued at 1227 AM CDT Wed Mar 11 2026

As of late tonight, present observations have seen the expected
cold front moving across the southern portions of Colorado and
Kansas with present expectations to be at KGUY around 1 to 2 AM.
This front is expected to makes it way south into the Panhandles
through the overnight and bring with it very gusty northerly
winds. These wind gust can easily reach speeds upwards of 55 mph
and cause brief pockets of blows dust at the terminals. However,
given the limited dust sources in our north, impacts are currently
expected to be light with all terminals likely to remain VFR for
the package.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 4 AM early this morning to 4 PM CDT this
     afternoon for TXZ001>020-317.

OK...Wind Advisory from 4 AM early this morning to 4 PM CDT this
     afternoon for OKZ001>003.

&&

SHORT TERM...11
LONG TERM....11
AVIATION...11
Hazardous weather outlook, Mar 11, 1:14 AM CDT, 2 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
114 AM CDT Wed Mar 11 2026

OKZ001>003-TXZ001>020-317-111815-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
114 AM CDT Wed Mar 11 2026

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight into Wednesday.

Strong winds are expected to follow behind the cold front late
tonight and continue into Wednesday afternoon. A Wind Advisory is
present starting at 4 AM and lasting until 4 PM for the entire
combine Panhandles.

.DAYS TWO THROUGH SEVEN...Thursday through Monday.

Elevated to critical fire weather is expected to be possible each
afternoon as dry and warm conditions remain present clear into
next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 12:40 PM CDTRed Flag WarningAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more31 hr

Nearby

High Wind Warnings in Texas, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.